Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taken topirol 50 mg. Suggested was 25 mg. Side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I have taken topirol 50 mg on my first day by mistake,but suggested dosage was only half tablet (25 mg) ,what will be the effects?what should I do?,
Posted Sat, 15 Jun 2013 in General Health
Answered by Dr. Omer 2 hours later

Thanks for your query.

I am Dr. Omer and I am here to help you with your query, and I will be happy to answer your follow up questions.

As you have said that you are a patient of migraine and your doctor has started Topirol 25 mg and you have mistakenly taken 50 mg .

First of all calm down and nothing is going to happen even remotely.

Normally we start topiramate with 25 mg and if you have taken 50 mg , nothing is going to happen as I prescribe my patients with a starting dose of 50 mg.

Half life of topiramate is 15 hrs and excretion is by Urine (~70% to 80% as unchanged drug).

Just relax and have a good night sleep and from tomorrow morning decrease the dose to 25 mg and your physician will increase the dose of topiramate to 50 mg in next follow up, as it is effective in 50-100 mg.

You wont have any side effects.

Hope this message will be helpful to you.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor